Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 25, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2007, 6:48 PM MST for La Paz County, Arizona. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2007, 6:48 PM MST (01:48 UTC)
- Expired
- Jul 31, 2007, 7:45 PM MST
- In force
- 57 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County La Paz County, AZ
The radar
The Yuma radar (KYUX), 151 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 1.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:50 PM MST, 3 hours 58 minutes earlier.
Area forecast discussion, Jul 31, 2:50 PM MST, 3 hours 58 minutes before
AZZ020>028-CAZ030>033-010600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 250 PM MST TUE JUL 31 2007 SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A VERY MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN ENTRENCHED OVER THE DESERT SOUTHWEST INTO THE UPCOMING WEEKEND. AT THE SAME TIME...WEAK UPPER LEVEL DISTURBANCES WILL ROTATE INTO THE REGION...PROVIDING FOR A CHANCE OF SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE AFTERNOON AND EVENING HOURS. SINCE THE STORMS WILL BE SLOW-MOVING...HEAVY RAIN WILL BE THE MAIN THREAT. TEMPERATURES DURING THE AFTERNOONS WILL SHOW A LITTLE BIT OF WARMING BY THE WEEKEND. && .SHORT TERM... TONIGHT THROUGH FRIDAY... AFTERNOON IS CERTAINLY SHAPING UP DIFFERENTLY THAN YESTERDAY. MUCH LESS CONVECTION OVER YAVAPAI COUNTY BUT QUITE A BIT MORE OVER PIMA/ SE PINAL COUNTIES TO OUR S. AMS IN BETWEEN IS STILL VERY PRIMED... PER 20Z SPECIAL KPSR SOUNDING...WITH A LI OF -3.5 AND 1.81 INCHES OF PWATER. SOME CIN WILL NEED TO BE OVERCOME...BUT ANY COLLIDING BOUNDARIES FROM AFOREMENTIONED CONVECTION COULD EASILY DO THIS... ALONG WITH CONTINUED AFTERNOON HEATING. HAVE ALREADY REACHED CONVECTIVE TEMP OF 99F...SO WE SHOULD SEE TSTMS BECOMING MORE NUMEROUS AND CLOSER TO OUR SCNTRL ZONES NEXT FEW HOURS. AS HAS BEEN THE CASE PAST SEVERAL DAYS...EXTREMELY HEAVY RAINFALL WILL BE THE MAIN THREAT FROM ANY STORMS...AND PERHAPS A HARD-TO-LOCATE SEVERE WET MICROBURST OR TWO. WILL HAVE SLIGHTLY LOWER POPS OUT IN WRN ZONES DUE TO PRESENCE OF DEBRIS CLOUDS THAT WERE JUST NOW BURNING OFF. AFTER TONIGHT...GFS AND NAM SHOW LITTLE IN THE WAY OF SIGNIFICANT TRENDS...EITHER THERMODYNAMICALLY OR DYNAMICALLY. UPPER HIGH WILL CONTINUE OFF TO OUR NE...WITH HARD-TO-TIME-AND-DETECT VORT MAXIMA EXPECTED TO ROTATE INTO THE REGION FROM THE E THRU FRIDAY. WITH AMS EXPECTED TO REMAIN VERY WET...WILL LEAVE A PERSISTENCE TYPE FORECAST GOING IN THE SHORT TERM. HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREAT AS STEERING FLOWS REMAIN WEAK. WILL WARM TEMPS UP BY FRIDAY PER MOS TRENDS. && .LONG TERM... FRIDAY NIGHT THROUGH TUESDAY... WEEKEND WILL START OUT ABOUT THE SAME AS THE SHORT TERM WITH MEDIUM GRADE MONSOON EXPECTED TO CONTINUE. AFTER THIS...MEDIUM RANGE MODELS DROP A SIGNIFICANT UPPER TROUGH SWD INTO NRN CA. OPERATIONAL GFS IS ATTEMPTING TO DROP THIS FEATURE SWWD AS A CLOSED LOW OFF THE NRN CA COAST...WHICH WOULD KEEP A MOIST...SELY FLOW IN PLACE...WHILE THE ECMWF OPEN TROUGH UP AND PUSH IT THRU THE NRN/CNTRL RCKYS. THIS WOULD LIKELY PROVIDE SOME DRYING AS WINDS TURN TO THE SW. FOR NOW... WILL LEAVE EXISTING EXTENDED FORECAST IN PLACE...WHICH TRANSITIONS TO MORE OF STANDARD TO LOW GRADE MONSOON EARLY NEXT WEEK. WE SHALL SEE. && .AVIATION... JULY 31 2145 UTC (JULY 31 1445 MST) AT 2130 UTC (1430 MST)...THE MOST IMPRESSIVE CONVECTIVE COMPLEXES WERE TO THE SOUTH AND EAST OF KPHX/KIWA...NEAR AND WEST OF TUCSON. SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE MOGOLLON RIM WERE ALSO OBSERVED...YET AERIAL COVERAGES WERE LESS THAN THIS TIME YESTERDAY...ESPECIALLY ACROSS YAVAPAI COUNTY. OVERALL...STORMS ARE MOVING VERY LITTLE. CURRENT TEMPERATURE AT SKY HARBOR IS NEAR CONVECTIVE TEMPERATURE FOR THE DAY...SO A LITTLE MORE HEATING SHOULD HELP STORMS DEVELOP AROUND THE VALLEY. INTERACTIONS WITH OUTFLOWS FROM SURROUNDING CONVECTION SHOULD ALSO HELP...BUT THE EXACT TIMING AND LOCATION OF INDIVIDUAL STORMS IS STILL TOO DIFFICULT TO PINPOINT. THUS...CURRENT KPHX/KIWA TAFS LOOK GOOD. STAY TUNED FOR AMENDMENTS IF NEED BE... LOW CONFIDENCE AT THIS TIME THAT CONVECTION WILL REACH KYUM/KBLH. NO STORMS FOR KIPL. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... JULY 31 2145 UTC (JULY 31 1445 MST) CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST FRIDAY...MAINLY EAST OF THE LOWER COLORADO RIVER VALLEY. DRYING TREND LOOKS LIKELY BEGINNING EARLY NEXT WEEK...WHICH WILL RESULT IN A DECREASE IN THUNDERSTORM POTENTIAL AND A DOWNWARD TREND IN RH VALUES. UNTIL THEN...RH VALUES WILL DIP INTO THE MID-TWENTIES TO MID-THIRTIES ACROSS THE DESERT FLOOR WITH GOOD OVERNIGHT RECOVERY. TEMPERATURES WILL SHOW LITTLE CHANGE THROUGH THE PERIOD...REMAINING SLIGHTLY BELOW SEASONAL NORMALS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...ESTLE LONG TERM...ESTLE AVIATION...ROGERS FIRE WX...ROGERS/INIGUEZ
Hazardous weather outlook, Jul 31, 6:20 AM MST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 620 AM MST TUE JUL 31 2007 AZZ024-011330- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 620 AM MST TUE JUL 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUES TODAY AND TONIGHT. THE PRIMARY CONCERN WITH THESE STORMS WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING. LOCALIZED DAMAGING WINDS ARE ALSO A POSSIBILITY WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. THERE WILL BE DAY TO FLUCTUATION OF STORM POSSIBILITIES BUT IT IS TOO DIFFICULT TO PINPOINT WHICH DAY WILL BE MOST LIKELY TO EXPERIENCE PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020>023-026>028-CAZ031-011330- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- LOWER COLORADO RIVER VALLEY CA- 620 AM MST TUE JUL 31 2007 /620 AM PDT TUE JUL 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST- CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA... WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE DAY WITH A SOMEWHAT BETTER CHANCE IN THE LATE AFTERNOON AND EVENING. THOUGH STORM ACTIVITY IS NOT ANTICIPATED TO BE AS WIDESPREAD AS ON MONDAY...THERE IS STILL POTENTIAL FOR LOCALLY HEAVY RAIN AND ASSOCIATED FLOODING...ALONG WITH LOCALIZED DAMAGING WINDS IF A PARTICULARY STRONG STORM DEVELOPS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AT LEAST A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH MONDAY ALONG WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ025-CAZ030-032-033-011330- YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 620 AM MST TUE JUL 31 2007 /620 AM PDT TUE JUL 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH TODAY AND TONIGHT. ANY STORMS THAT MANAGE TO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING ALONG WITH LOCALIZED DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY WITH THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS BEFORE DECREASING OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AJ
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 6:17 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 43 min |
| Jul 31, 6:27 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
| Aug 1, 4:06 PM MST | Flash Flood Warning | PSR | Maricopa | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.